On the equivalence of linear complementarity problems


Reference:
B. De Schutter, W.P.M.H. Heemels, and A. Bemporad, "On the equivalence of linear complementarity problems," Operations Research Letters, vol. 30, no. 4, pp. 211-222, Aug. 2002.

Abstract:
We show that the Extended Linear Complementarity Problem (ELCP) can be recast as a standard Linear Complementarity Problem (LCP) provided that the surplus variables or the feasible set of the ELCP are bounded. Since many extensions of the LCP are special cases of the ELCP, this implies that these extensions can be rewritten as an LCP as well. Our equivalence proof is constructive and leads to three possible numerical solution methods for a given ELCP: regular ELCP algorithms, mixed integer linear programming algorithms, and regular LCP algorithms.


Downloads:
 * Online version of the paper
 * Corresponding technical report: pdf file (191 KB)
      Note: More information on the pdf file format mentioned above can be found here.


Bibtex entry:

@article{DeSHee:00-15,
        author={B. {De Schutter} and W.P.M.H. Heemels and A. Bemporad},
        title={On the equivalence of linear complementarity problems},
        journal={Operations Research Letters},
        volume={30},
        number={4},
        pages={211--222},
        month=aug,
        year={2002},
        doi={10.1016/S0167-6377(02)00159-1}
        }



Go to the publications overview page.


This page is maintained by Bart De Schutter. Last update: December 15, 2015.